Alert archive / California / High Wind Warnings in 2019
High Wind Warning 3, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Jan 20, 2019, 3:17 AM PST. It took effect at Jan 20, 2019, 9:00 PM PST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2019, 3:17 AM PST (11:17 UTC)
- In effect from
- Jan 20, 2019, 9:00 PM PST
- Expired
- Jan 21, 2019, 6:00 PM PST
- In force
- 21 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
104 WWUS76 KHNX 201117 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 317 AM PST Sun Jan 20 2019 CAZ095-098-099-202000- /O.UPG.KHNX.HW.A.0001.190121T0900Z-190122T0200Z/ /O.NEW.KHNX.HW.W.0003.190121T0900Z-190122T0200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 317 AM PST Sun Jan 20 2019 ...A HIGH WIND WARNING IS IN EFFECT FROM 1 AM PST MONDAY UNTIL 6 PM PST MONDAY... The National Weather Service in Hanford has issued a High Wind Warning, which is in effect from 1 AM PST Monday until 6 PM PST Monday. The High Wind Watch is no longer in effect. * WINDS...West 25 to 35 mph, with gusts near 65 mph, especially just below the passes. * TIMING...The strongest wind gusts are likely in wake of a southward moving cold front, starting Sunday night and persisting through Monday. * IMPACTS...Damaging wind gusts may blow down trees and power lines. Scattered power outages are expected. Travel could be hazardous, particularly for high profile vehicles, such as campers and tractor trailers. Highways impacted include Highways 58 and 178 through and below Tehachapi and Walker Passes, Highway 14, and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Wind gusts of 58 mph or higher could lead to property damage. && $$ CAZ089>092-202000- /O.CON.KHNX.WI.Y.0009.190121T0200Z-190121T1000Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 317 AM PST Sun Jan 20 2019 ...A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM PST THIS EVENING UNTIL 2 AM PST MONDAY... * WINDS...Northwest 15 to 25 mph, with gusts near 35 mph, especially in Merced and Madera Counties. * TIMING...The strongest wind gusts are likely in wake of a southward moving cold front, starting Sunday evening and persisting into early Sunday night. * IMPACTS...Tree limbs could be blown down and a few power outages may result. Strong crosswinds will make driving difficult, particularly for high profile vehicles, such as campers and tractor trailers. Highways impacted include Interstate 5 just below the passes, Highway 152 through and below Pacheco Pass, and Highway 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 35 mph or higher are expected. Wind gusts this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BS
6 follow-up statements
930 WWUS76 KHNX 201934 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1134 AM PST Sun Jan 20 2019 CAZ095-098-099-210345- /O.CON.KHNX.HW.W.0003.190121T0900Z-190122T0200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1134 AM PST Sun Jan 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 6 PM PST MONDAY... * WINDS...West 25 to 35 mph, with gusts near 65 mph, especially just below the passes. * TIMING...The strongest wind gusts are likely in wake of a southward moving cold front, starting tonight and persisting through Monday. * IMPACTS...Damaging wind gusts may blow down trees and power lines. Scattered power outages are expected. Travel could be hazardous, particularly for high profile vehicles, such as campers and tractor trailers. Highways impacted include Highways 58 and 178 through and below Tehachapi and Walker Passes, Highway 14, and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Wind gusts of 58 mph or higher could lead to property damage. && $$ CAZ089>092-210345- /O.CON.KHNX.WI.Y.0009.190121T0200Z-190121T1000Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 1134 AM PST Sun Jan 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PST MONDAY... * WINDS...Northwest 15 to 25 mph, with gusts near 35 mph, especially in Merced and Madera Counties. * TIMING...The strongest wind gusts are likely in wake of a southward moving cold front, starting this evening and persisting into tonight. * IMPACTS...Tree limbs could be blown down and a few power outages may result. Strong crosswinds will make driving difficult, particularly for high profile vehicles, such as campers and tractor trailers. Highways impacted include Interstate 5 just below the passes, Highway 152 through and below Pacheco Pass, and Highway 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 35 mph or higher are expected. Wind gusts this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dudley
398 WWUS76 KHNX 202020 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1220 PM PST Sun Jan 20 2019 CAZ095-098-099-210430- /O.EXT.KHNX.HW.W.0003.190121T0500Z-190122T0200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1220 PM PST Sun Jan 20 2019 ...HIGH WIND WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 PM PST MONDAY... * WINDS...West 25 to 35 mph, with gusts near 65 mph, especially just below the passes. * TIMING...The strongest wind gusts are likely in wake of a southward moving cold front, beginning this evening and continuing through Monday. * IMPACTS...Damaging wind gusts may blow down trees and power lines. Scattered power outages are expected. Travel could be hazardous, particularly for high profile vehicles, such as campers and tractor trailers. Highways impacted include Highways 58 and 178 through and below Tehachapi and Walker Passes, Highway 14, and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Wind gusts of 58 mph or higher could lead to property damage. && $$ CAZ089>092-210430- /O.CON.KHNX.WI.Y.0009.190121T0200Z-190121T1000Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 1220 PM PST Sun Jan 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PST MONDAY... * WINDS...Northwest 15 to 25 mph, with gusts near 35 mph, especially in Merced and Madera Counties. * TIMING...The strongest wind gusts are likely in wake of a southward moving cold front, beginning this evening and continuing overnight tonight. * IMPACTS...Tree limbs could be blown down and a few power outages may result. Strong crosswinds will make driving difficult, particularly for high profile vehicles, such as campers and tractor trailers. Highways impacted include Interstate 5 just below the passes, Highway 152 through and below Pacheco Pass, and Highway 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 35 mph or higher are expected. Wind gusts this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Durfee
024 WWUS76 KHNX 210425 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 825 PM PST Sun Jan 20 2019 CAZ095-098-099-211000- /O.CON.KHNX.HW.W.0003.190121T0500Z-190122T0200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 825 PM PST Sun Jan 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST MONDAY... * WINDS...West 25 to 35 mph, with gusts near 65 mph, especially just below the passes. * TIMING...The strongest wind gusts are likely in wake of a southward moving cold front, beginning this evening and continuing through Monday. * IMPACTS...Damaging wind gusts may blow down trees and power lines. Scattered power outages are expected. Travel could be hazardous, particularly for high profile vehicles, such as campers and tractor trailers. Highways impacted include Highways 58 and 178 through and below Tehachapi and Walker Passes, Highway 14, and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Wind gusts of 58 mph or higher could lead to property damage. && $$ CAZ089>092-211000- /O.CON.KHNX.WI.Y.0009.000000T0000Z-190121T1000Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 825 PM PST Sun Jan 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY... * WINDS...Northwest 15 to 25 mph, with gusts near 35 mph, especially in Merced and Madera Counties. * TIMING...The strongest wind gusts are likely in wake of a southward moving cold front, beginning this evening and continuing overnight tonight. * IMPACTS...Tree limbs could be blown down and a few power outages may result. Strong crosswinds will make driving difficult, particularly for high profile vehicles, such as campers and tractor trailers. Highways impacted include Interstate 5 just below the passes, Highway 152 through and below Pacheco Pass, and Highway 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 35 mph or higher are expected. Wind gusts this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
360 WWUS76 KHNX 210955 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 155 AM PST Mon Jan 21 2019 CAZ089>092-211100- /O.EXP.KHNX.WI.Y.0009.000000T0000Z-190121T1000Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 155 AM PST Mon Jan 21 2019 ...WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING... Wind gusts of 35 mph or higher are no longer expected in the San Joaquin Valley. Therefore, the wind advisory will be allowed to expire. $$ CAZ095-098-099-211800- /O.CON.KHNX.HW.W.0003.000000T0000Z-190122T0200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 155 AM PST Mon Jan 21 2019 ...A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...West 30 to 40 mph, with gusts near 70 mph, especially just below the passes. * TIMING...Until 6 PM PST this evening. * IMPACTS...Damaging wind gusts will blow down trees and power lines. Scattered power outages are expected. Travel could be hazardous, particularly for high profile vehicles, such as campers and tractor trailers. Highways impacted include Highways 58 and 178 through and below Tehachapi and Walker Passes, Highway 14, and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Wind gusts of 58 mph or higher could lead to property damage. && $$ BS
155 WWUS76 KHNX 211755 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 955 AM PST Mon Jan 21 2019 CAZ095-098-099-220200- /O.CON.KHNX.HW.W.0003.000000T0000Z-190122T0200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 955 AM PST Mon Jan 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...West 30 to 40 mph, with gusts near 70 mph, especially just below the passes. * TIMING...Until 6 PM PST this evening. * IMPACTS...Damaging wind gusts will blow down trees and power lines. Scattered power outages are expected. Travel could be hazardous, particularly for high profile vehicles, such as campers and tractor trailers. Highways impacted include Highways 58 and 178 through and below Tehachapi and Walker Passes, Highway 14, and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Wind gusts of 58 mph or higher could lead to property damage. && $$ Dudley
691 WWUS76 KHNX 220149 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 549 PM PST Mon Jan 21 2019 CAZ095-098-099-220300- /O.EXP.KHNX.HW.W.0003.000000T0000Z-190122T0200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 549 PM PST Mon Jan 21 2019 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM PST THIS EVENING... Winds have decreased over the area and will continue to decrease through this evening. Thus, the high wind warning has been allowed to expire. $$ Bean
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Jan 19, 1:54 PM PST, 13 hours 23 minutes earlier.
Area forecast discussion, Jan 19, 1:54 PM PST, 13 hours 23 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 154 PM PST Sat Jan 19 2019 .SYNOPSIS...High pressure will give way on Sunday to a fast moving Pacific weather system which will bring a quick shot of rain and mountain snow and quite a bit of wind through Monday. High pressure will then rebuild over the West for a period of dry weather lasting at least several days. && .DISCUSSION...Fog dissipated by late morning over the San Joaquin Valley with skies now mainly clear over the entire area. With a ridge of high pressure now centered over the forecast area, skies will remain mainly clear through enough of the night hours for fog to form once again in parts of the SJV. High resolution models do indicate reduced visibilities in some locations overnight thus the next shift will need to monitor and assess whether advisories will be needed. The big weather concern going into Sunday and Martin Luther King Day is the affects of the fast moving and jet stream enhanced weather disturbance that models bring into and across the forecast area tomorrow afternoon through Monday. Based on the projected track and wind speeds aloft system will push a strong cold front through the area during the late afternoon and early evening and then a strong jet stream is progged to align with the frontal system. Latest high resolution model data along with MOS guidance from several forecast points strongly suggests windy conditions in the San Joaquin Valley as the cold front plows southeast and Wind Advisories have been posted for gusts to 45 mph. Meanwhile over the Kern County Mountains and Desert, models really crank out wind gusts to over 70 mph later Sunday night and Monday morning. Given this scenario, and High Wind Watch has been issued for this potentially damaging wind and high impact travel event. Winds over the entire area will diminish by Monday afternoon and evening as the jet moves east with the weather disturbance. As for precipitation, the fast moving nature of the system should keep rain and snow totals somewhat limited however in the Sierra north of Kings Canyon, accumulations over several inches are likely and some higher elevations could receive up to a foot of new snow. Snow levels will start out around 7000 feet and then fall to around 4000 feet by Monday morning...just about the time the heaviest precipitation comes to an end. In the SJV rainfall amounts will likely not exceed 0.20" with many areas getting just a few hundredths of an inch. In the wake of this storm, next week looks to be dry as a big ridge of high pressure continues to be projected by all medium range models to become established off the California coast. This scenario will create clear and sunny conditions everywhere outside the San Joaquin Valley where strong inversion conditions will set the stage for a long lasting fog to status cloud episode with very cool temperatures. Other areas will have relatively warm days and cool nights in the clear air above the inversion. && .AVIATION... Areas of IFR/LIFR in fog and mist can be expected in the San Joaquin Valley between 06z and 18z Sunday. Otherwise, VFR conditions will prevail over the central California interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Winter Weather Advisory from noon Sunday to 10 AM PST Monday CAZ096. High Wind Watch from late Sunday night through Monday afternoon CAZ095-098-099. Wind Advisory from 6 PM Sunday to 2 AM PST Monday CAZ089>092. && public...Dudley avn/fw...Durfee synopsis...Dudley weather.gov/hanford
Nearby
High Wind Warnings in California, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.